Fredholm Characterization of Wiener–Hopf–Hankel Integral Operators with Piecewise Almost Periodic Symbols

  • G. Bogveradze
  • L. P. Castro


This chapter is concerned with the Fredholm property of matrix Wiener–Hopf–Hankel operators (cf. [BoCa08], [BoCa], and [LMT92]) of the form
$$ W_\phi \pm H_\phi :\left[ {L_ + ^2 (\mathbb{R})} \right]^N \to \left[ {L^2 (\mathbb{R}_ + )} \right]^N , $$
for N × N matrix-valued functions Φ with entries in the class of piecewise almost periodic elements (see [BoCa] or [BKS02]), and where WΦ and HΦ denote matrix Wiener–Hopf and Hankel operators defined by
$$ W_\phi = \,_{r + } \mathcal{F}^{ - 1} \Phi \cdot \mathcal{F}:\left[ {L_ + ^2 (\mathbb{R})} \right]^N \to \left[ {L^2 (\mathbb{R}_ + )} \right]^N $$
$$ H_\phi = \,_{r + } \mathcal{F}^{ - 1} \Phi \cdot \mathcal{F}J:\left[ {L_ + ^2 (\mathbb{R})} \right]^N \to \left[ {L^2 (\mathbb{R}_ + )} \right]^N $$
respectively. We are denoting by \( L^2 (\mathbb{R}) \) and \( L^2 (\mathbb{R}_{+}) \) the Banach spaces of complex-valued Lebesgue measurable functions ϕ, for which |ϕ|2 is integrable on \( \mathbb{R} \) and \( \mathbb{R} \) respectively. Moreover, in (7.1)–(7.3) \( L_ + ^2 (\mathbb{R}) \) denotes the subspace of \( L ^2 (\mathbb{R}) \) formed by all functions supported in the closure of \( \mathbb{R}_ + = (0, + \infty ) \) the operator + performs the restriction from \( L ^2 (\mathbb{R}) \) into \( L ^2 (\mathbb{R}_+) \) denotes the Fourier transformation, and J is the reflection operator given by the rule \( J\phi (x) = \tilde \phi (x) = \phi ( - x),x \in \mathbb{R} \).


These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BaTs92]
    Bart, H., Tsekanovski˘, V.È.: Matricial coupling and equivalence after extension. Oper. Theory Adv. Appl., 59, 143–160 (1992).Google Scholar
  2. [BoCa08]
    Bogveradze, G., Castro, L.P.: Invertibility properties of matrix Wiener–Hopf plus Hankel integral operators. Math. Model. Anal., 13, 7–16 (2008).MATHCrossRefMathSciNetGoogle Scholar
  3. [BoCa]
    Bogveradze, G., Castro, L.P.: On the Fredholm property and index of Wiener–Hopf plus/minus Hankel operators with piecewise almost periodic symbols. Appl. Math. Inform. Mech. (to appear).Google Scholar
  4. [BKS02]
    Böttcher, A., Karlovich, Yu.I., Spitkovsky, I.M.: Convolution Operators and Factorization of Almost Periodic Matrix Functions, Birkhäuser, Basel (2002).MATHGoogle Scholar
  5. [CaSp98]
    Castro, L.P., Speck, F.-O.: Regularity properties and generalized inverses of delta-related operators. Z. Anal. Anwendungen, 17, 577–598 (1998).MATHMathSciNetGoogle Scholar
  6. [KaSa01]
    Karapetiants, N., Samko, S.: Equations with Involutive Operators, Birkhäuser, Boston, MA (2001).MATHGoogle Scholar
  7. [Kr87]
    Krupnik, N.Ya.: Banach Algebras with Symbol and Singular Integral Operators, Birkhäuser, Basel (1987).MATHGoogle Scholar
  8. [LMT92]
    Lebre, A.B., Meister, E., Teixeira, F.S.: Some results on the invertibility of Wiener–Hopf–Hankel operators. Z. Anal. Anwendungen, 11, 57–76 (1992).MATHMathSciNetGoogle Scholar
  9. [Sa77]
    Sarason, D.: Toeplitz operators with semi-almost periodic symbols. Duke Math. J., 44, 357–364 (1977).MATHCrossRefMathSciNetGoogle Scholar
  10. [Si68]
    Simonenko, I.B.: Certain general questions of the theory of the Riemann boundary value problem. Izv. Akad. Nauk SSSR Ser. Mat., 32, 1138–1146 (1968).MATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Boston, a part of Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Andrea Razmadze Mathematical InstituteAndrea RazmadzeGeorgia
  2. 2.University of AveiroAveiroPortugal

Personalised recommendations